Advertisement

Ferring Pharmaceuticals recalling nasal sprays because they could induce seizures, comas

Three forms of nasal sprays are being recalled because they could contain too much of a man-made hormone used in treating certain medical conditions, including a type of diabetes.
Nasal sprays recalled
Nasal sprays recalled(FDA)
Published: Aug. 7, 2020 at 8:46 PM EDT
Email this link
Share on Pinterest
Share on LinkedIn

(WVLT/CBS) - Three forms of nasal sprays are being recalled because they could contain too much of a man-made hormone used in treating certain medical conditions, including a type of diabetes.

CBS News reports Ferring Pharmaceuticals is recalling the sprays “due to superpotency or amounts of desmopressin higher than specified,” according to a notice posted Wednesday by the U.S. Food and Drug Administration.

The risks associated with too much of the hormone called desmopressin involve abnormally low levels of sodium, which could lead to seizures, comas and even death. The issue was detected during routine testing, CBS reported, with one “adverse event” potentially associated reported in the U.S.

The recall involves DDAVP Nasal Spray 10 mcg/0.1mL, Desmopressin Acetate Nasal Spray 10 mcg/0.1mL and Stimate Nasal Spray 1.5 mg/mL.

CBS reported DDAVP and Desmopressiin Acetate are used as antidiuretic replacement therapices used in managing central cranial diabetes insipidus after head trauma or surgery in the pituitary region.

Stimate nasal spray is used in treating certain patients with hemophilia A or those with mild to moderate classic von Willebrand's disease, a blood-clotting disorder.

Batch numbers and expiration dates of the sprays being recalled can be found here.

Copyright 2020 WVLT. All rights reserved.

Latest News

Latest News